Tornado, Marion
- When
- April 7, 2:40 PM EST to 3:30 PM EST
- Where
- Marion County, Ocala Arpt
- Rating
- F1
- Path length
- 8 mi
- Path width
- 1,000 yd
- Injuries
- 3 direct, 0 indirect
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.167, -82.217
An F1 tornado touched down in the Thoroughbred Acres section of Ocala near the Ocala Airport around 1540 EDT. The tornado moved northeast across the northern section of Ocala producing sporadic F0-F1 damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An F1 tornado touched down in the Thoroughbred Acres section of Ocala near the Ocala Airport around 1540 EDT. The tornado moved northeast across the northern section of Ocala producing sporadic F0-F1 damage. The identifiable tornado track ended near th intersection of NW 35th Street and Highway 25 on the north side of Ocala. Damage continued as straight line winds approximately 3 miles farther to the northeast. Damage along the tornado path was primarily roof failures to manufactured housing and roof damage to more substantial structures. Numerous trees were uprooted or snapped. Outside of the tornado track, damage was caused by trees fallen on homes. No fatalities were reported. There were 3 injuries reported: 1 person was in a vehicle that was crushed by a fallen tree and 2 people were lacerated. There were no life-threatening injuries reported at the time of the survey. Below is a time line of reports received at the NWS: 0346 p EDT: General Public reported a possible tornado NW of Ocala that downed trees and damage home roofs from NW 27th to 20th Avenues and at 3680 NE 35th within a 3 mile radius. 0350 p EDT: The emergency manager said there was a possible tornado touchdown with roof damage to a warehouse on NE 39th Street. There was also a funnel cloud spotted along I-75 at approximately the same time. 0355 p EDT: General public reported a possible tornado that overturned 3 small planes and caused damage to numerous hanger doors at the Ocala Airport. 0355 p EDT: A trained spotter reported a garage was demolished on SW 15th Street near the Ocala Airport. 0410 p EDT: General public reported a possible tornado that damaged multiple mobile homes near 40th Street and Highway 301 in Ocala. 0410 p EDT: The emergency manager reported that 3 people were trapped in a home on NE Jacksonville Road in Ocala by a possible tornado. There were trees and power lines down in the area as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 2:04 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 7 2005
.SHORT TERM...RATHER WEAK SQUALL LINE FEATURE MOVING THROUGH THE
FORECAST AREA AT THE MOMENT BUT LAST 1-2 HRS HAS SEEN SOME INCREASE
IN INTENSITY AS LINE ENCOUNTERS MORE UNSTABLE AIR. EXPECT MAIN PART
OF SQUALL LINE TO BE MOVING OFFSHORE WITH TAIL END CONTINUING OVER
THE SE ZONES EARLY THIS EVENING. SHOULD BE ABLE TO DROP FLOOD WATCHES
IN COUPLE OF HOURS. WILL LET SVR WATCH CONTINUE LITTLE LONGER FOR
NRN ZONES. UPPER LEVEL LOW CURRENTLY OVER CENTRAL U.S. WILL MOVE ESE
THROUGH FRI. SFC LOW OVER NRN LA AND GA MOVING E WILL HELP DRAG
PREFRONTAL TROUGH WELL OFFSHORE SAT WITH WRAP CLOUDS AND CYCLONIC
FLOW OVER THE FORECAST AREA. INSTABILITY APPEARS SUFFICIENT FOR SCT
T-STORM DEVELOPMENT AND GIVEN COLD AIR ALOFT AND DECENT SHEAR...ISOLD
SEVERE STORMS ARE POSSIBLE WITH HAIL THE MAIN THREAT AND WIND DAMAGE
POSSIBLE. NEARLY VERTICALLY STACKED LOW ON SAT MOVES E WITH TRAILING
FRONT MOVING THROUGH THE AREA WITH STILL PARTLY CLOUDY TO
OCCASIONALLY MOSTLY CLOUDY WITH LOW LEVEL MOISTURE IN PLACE. HIGH
PRES DOMINATES THE AREA ON SUN WITH NELY FLOW. HAVE MAINLY USED A
BLEND FOR MOS GUIDANCE AND PREFERRING TO LEAN TOWARD COOLER NUMBERS
IN SHORT TERM DUE TO CLOUDS AND PRECIP.
.LONG TERM (MON-FRI)...MID TO UPPER RIDGE IS LOCATED OVER THE AREA IN
THE FIRST PORTION OF EXTDD WHILE ANOTHER UPPER LEVEL LOW OVER THE
CENTRAL CONUS MOVES E. MID-UPPER TROUGH WILL MOVE INTO THE AREA ON
TUE WITH SFC LOW DEVELOPING ALONG LOW LEVEL TROUGH OVER THE NRN AND
NE GULF WITH LOW LEVEL MOISTURE ADVECTION FROM THE ATLC AND GOMEX.
GFS BRINGS A SHORTWAVE OVER THE AREA LATE TUE AND TUE NIGHT WITH
CHANCE POPS ANTICIPATED. UNLIKE CURRENT WX SCENARIO...THIS UPPER
LEVEL LOW APPEARS TO MAKE A TRACK FURTHER N OF THE AREA WHICH IS
CLIMATOLOGICALLY IS REASONABLE. MEANWHILE...A FRONTAL BOUNDARY MAY
DRIFT S INTO THE CENTRAL FORECAST AREA WITH A CONTINUATION OF
UNSETTLED WX PATTERN AND KEEP AT LEAST 20-30% POPS WED AND THU AS
FRONT LINGERS IN THE SE CONUS AND LOW PRES AREA CONTS FROM FL
PANHANDLE TO OFF THE SE GA COAST. TEMPS EXPECTED TO BE NEAR OR BELOW
NORMAL.
&&
.MARINE...LINE OF THUNDERSTORMS NOW PUSHING ACROSS THE AREA.
WINDS HAVE NOT BEEN AS STRONG AS EXPECTED DUE TO WEAKER PRESSURE
GRADIENT AND CONVECTION DISRUPTING SYNOPTIC FLOW OVER WATERS. WINDS
SHOULD INCREASE OVERNIGHT AFTER LINE OF CONVECTION CLEARS AREA. WILL
KEEP SCA FOR OFFSHORE WATERS.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT THURSDAY
FOR THE FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...
CLAY...DUVAL...FLAGLER...MARION...NASSAU...PUTNAM...ST.
JOHNS...AND UNION.
FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...COLUMBIA...GILCHRIST...HAMILTON...AND
SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
FOLLOWING ZONES...APPLING...ATKINSON...BACON...CLINCH...
COFFEE...ECHOLS...JEFF DAVIS...AND WARE.
LAKE WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM EDT
FOR THE FOLLOWING ZONES...BRANTLEY...CHARLTON...
CAMDEN...GLYNN...PIERCE...AND WAYNE.
AM...SMALL CRAFT ADVISORY IN EFFECT FOR THE FOLLOWING ZONES...
ALTAMAHA SOUND GA TO FLAGLER BEACH FL 20 TO 60 NM OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 72 55 75 / 40 40 20 10
SSI 60 70 58 71 / 70 50 20 10
JAX 58 73 55 75 / 60 50 20 10
SGJ 61 72 58 73 / 70 50 20 10
GNV 59 73 55 78 / 60 40 10 10
OCF 61 74 56 78 / 60 40 10 10
&&
PUBLIC...02
MARINE/FIRE WX....04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1138 AM EDT THU APR 7 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1138 AM EDT THU APR 7 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA UNTIL 7 PM THIS EVENING... ...FLOOD WATCH FOR PORTIONS OF INLAND SOUTHEAST GEORGIA AND INLAND NORTHEAST FLORIDA THROUGH 8 PM THIS EVENING... ...LAKE WIND ADVISORY FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA FROM 10 AM THIS MORNING TO 8 PM THIS EVENING... ...FLOOD WARNINGS REMAIN IN EFFECT FOR THE ALAPAHA...ALTAMAHA... SATILLA...ST. MARYS...SUWANNEE AND SANTA FE RIVERS... A SQUALL LINE WITH LOCALLY HEAVY RAIN AND EMBEDDED STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL PUSH ACROSS THE FORECAST AREA THE REMAINDER OF TODAY AND EARLY TONIGHT. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED AREA WIDE WITH LOCAL 3 TO 4 INCH AMOUNTS ACROSS INLAND PORTIONS OF THE FORECAST AREA. REFER TO THE FLOOD WATCH FOR MORE DETAILED INFORMATION. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGH THE DAY AND INTO THIS EVENING BEFORE THE SQUALL LINE PUSHES OFFSHORE AROUND MIDNIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE FORECAST AREA AS SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH BY LATE THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. PLEASE REFER TO THE LATEST STATEMENT FOR DETAILS. MOST RIVERS IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA ARE IN FLOOD. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ANOTHER RISK OF STRONG TO POSSIBLY SEVERE STORMS ON FRIDAY AS AN UPPER LOW PRESSURE SYSTEM MOVES OVER THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND GUSTY WINDS. THE RISK OF RIP CURRENTS IS EXPECTED TO BE ABOVE NORMAL FROM SUNDAY TO WEDNESDAY OF NEXT WEEK DUE TO AN INCREASED ONSHORE FLOW AND SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT THU APR 7 2005 FLZ022-071630- COLUMBIA FL- 1140 AM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM EDT... AT 1140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 23 MILES NORTH OF SUWANNEE VALLEY TO 14 MILES SOUTHWEST OF LAKE CITY...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF FARGO TO 4 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1153 AM EDT THU APR 7 2005 FLZ021-071645- SUWANNEE FL- 1153 AM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT... AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF OBRIEN...OR ABOUT 4 MILES EAST OF MAYO...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...LIVE OAK...HOUSTON AND WELLBORN THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 116 PM EDT THU APR 7 2005 FLZ022-023-030-071800- BAKER FL-COLUMBIA FL-UNION FL- 116 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...BAKER AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT... AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF LULU...OR ABOUT 10 MILES SOUTH OF LAKE CITY...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LULU...OLUSTEE...SANDERSON AND GLEN ST. MARY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT THU APR 7 2005 FLZ036-071900- ALACHUA FL- 217 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 300 PM EDT... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF HIGH SPRINGS...OR ABOUT 15 MILES NORTHEAST OF TRENTON...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA... LA CROSSE...GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT THU APR 7 2005 FLZ036-037-072000- ALACHUA FL-PUTNAM FL- 314 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROCHELLE...OR ABOUT 11 MILES SOUTHEAST OF GAINESVILLE...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE... GROVE PARK...MELROSE...JOHNSON...INTERLACHEN...MANNVILLE AND HOLLISTER THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 PM EDT THU APR 7 2005 FLZ040-072015- MARION FL- 323 PM EDT THU APR 7 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 12 MILES WEST OF FLEMINGTON TO 25 MILES SOUTHWEST OF OCALA AIRPORT... OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WILLISTON TO 4 MILES NORTHEAST OF CRYSTAL RIVER...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MCINTOSH...REDDICK...OCALA AIRPORT...LOWELL...SPARR... OCALA AND CITRA THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 155 km away, was scanning. The volume nearest the first event began at 19:41 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444016.